MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the introducers too easily buckling and becoming bent or the grey peel-a-way end begins to curl back on itself preventing the introducer from entering the vein wall.We were able to easily insert the introducer through the skin over the guide wire for about 1 inch after making a skin nick.However, when we tried to advance the introducer through the vein, we met resistance.When we tried to advance the introducer through the vein, we met resistance.We made a larger nick but had the same outcome.When we removed the introducer i could see and feel the gray edge had rolled back on itself.We had to open an additional midline kit to retrieve another introducer.When we retrieved a new introducer, it advanced easily like it's supposed to.".
 
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of regq0632 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a difficult insertion is confirmed.One 3.5 fr x 7cm microez microintroducer was returned for evaluation.The written note indicated lot: regq0632.The dilator was returned, and the sheath had not been peeled.The sheath was observed to be bent at the proximal end extending from the peelable tabs and in the center region of the sheath tubing.Bunching of the sheath tip was also noted.Microscopic observation of the sheath tip revealed the material to be compressed and bunched inwards.The sheath tip taper transition did not appear to be smooth.It was flat which created a blunt surface.Since the condition of the sheath tip taper likely contributed to the insertion of the device, the complaint is confirmed.Bd is working closely with the manufacturing facility to prevent reoccurrence of the reported event.

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15204333
Report Number3006260740-2022-03131
Device Sequence Number11912603
Product Code PND
UDI-Device Identifier00801741154003
UDI-Public(01)00801741154003
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue NumberS4153108BDP
Device Lot NumberREGQ0632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown